Heavy Rain, Jefferson
- When
- September 8, 3:00 PM CST to September 9, 1:30 PM CST
- Where
- Jefferson County, Woodlawn
- Reported by
- Trained Spotter
- Coordinates
- 38.330, -89.030
A trained spotter reported a storm-total rainfall of 3.10 inches in 24 hours.
A cold front moved very slowly southeast across southern Illinois into the Lower Ohio Valley. Showers and thunderstorms produced locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A cold front moved very slowly southeast across southern Illinois into the Lower Ohio Valley. Showers and thunderstorms produced locally heavy rain. The heaviest rainfall amounts were from the Marion and Carbondale areas northward to Mount Vernon, where two to four inches of rain was widespread.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 8, 1:49 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 249 PM CDT TUE SEP 8 2015 .SHORT TERM...(This evening through Thursday night) Issued at 249 PM CDT TUE SEP 8 2015 The faster HiRes models continue to be the way to go as the global models are not fast enough with initial convection. The higher res data will be highly relied upon through tonight, blending toward both model sets Wednesday into Wednesday night. Evolving upper trof over the MS valley by 12z Wednesday with a front just off to our NW, will move SE through the day. Meanwhile, there should be a modest "wall" tonight as wvapor shows persistent drier air over west KY into southern IN on the N/NW periphery of the upper low over the gulf region. This should slow down the eastward progression of convection at least. QPF will also be higher west/lower east this event as the drier air corridor must be overcome with time. Locally heavy rain and lightning will be the primary hazards. Chances will diminish slowly from NW to SE Wednesday night into Thursday. Will go dry Thursday night. Lowered highs Wednesday given clouds, precip chances. Otherwise used persistence with the latest MOS blend for temps. .LONG TERM...(Friday through Tuesday) Issued at 249 PM CDT TUE SEP 8 2015 Models continue to show an upper level trof moving across the middle Mississippi and lower Ohio valleys Friday into Friday night. This trof will help squeeze out whatever moisture is left, with both ECMWF and GFS producing some light QPF with its passage. Went with chance pops northwest to slight chance pops southeast for showers and thunderstorms on Friday. By Friday night, the best instability will have moved southeast of our region, so went with slight to low chance pops for showers across our southeast half of counties, and kept our northwest dry. For the weekend, surface high pressure will build into the Central Plains as an upper level ridge builds across the western U.S. These features will slowly slide east late in the weekend into early next week. Our area will see northerly flow Saturday and Sunday, and this will help temperatures be well below normal with dew points only in the upper 40s to middle 50s. The surface high will move east of our region Sunday night into Monday, and winds will shift back to the south. Temperatures will rebound Monday and Tuesday, with highs on Tuesday back to near normal readings in the lower to middle 80s. && .AVIATION... Issued at 1208 PM CDT TUE SEP 8 2015 Diurnal CU expected again this afternoon. Isold -SHRA cannot be ruled out. Meanwhile convection to our west over Missouri slowly moving east. This activity should hold west of the TAFs through early tonight. We may see some activity into the KCGI area later on. Introduced showers and a lowering of cigs and vsbys late, through tomorrow. Only Prob30's tomorrow morning KPAH/KEVV/KOWB as it is more uncertain how quickly convection will work east. Timing can be adjusted accordingly, especially if the faster NAM model solution pans out. Otherwise light winds and VFR conditions prior to the convection. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE SEP 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 200 PM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF A FEW THUNDERSTORMS THIS AFTERNOON WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO POPLAR BLUFF MISSOURI. CHANCES FOR SCATTERED THUNDERSTORMS WILL INCREASE GRADUALLY FROM WEST TO EAST ACROSS THE REGION TONIGHT. THE BEST CHANCES WILL EXIST ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES PEAK WEDNESDAY INTO WEDNESDAY NIGHT AS A COLD FRONT MAKES PASSAGE. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN HAZARDS. CHANCES WILL DIMINISH THURSDAY. THERE IS ANOTHER CHANCE FOR A FEW THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
A trained spotter reported a storm-total rainfall of 3.10 inches in 24 hours.
A broadcast media station reported 3.35 inches of rainfall from thunderstorms during the night.
The broadcast media reported 2.73 inches of rainfall from thunderstorms during the night.
A trained spotter reported 3.90 inches of rainfall from thunderstorms during the night.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599236, 599233, 599234, 599237.